Alert archive / Texas / Gale Warnings in 2014
Gale Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale warning at Jan 22, 2014, 9:06 PM CST. It took effect at Jan 23, 2014, 3:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 9:06 PM CST (03:06 UTC)
- In effect from
- Jan 23, 2014, 3:00 PM CST
- Expired
- Jan 24, 2014, 3:32 AM CST
- In force
- 13 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted, in the capitals the NWS used until 2016.
563 WHUS74 KCRP 230306 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 906 PM CST WED JAN 22 2014 ...DANGEROUS MARINE CONDITIONS EXPECTED... .A STRONG ARCTIC COLD FRONT WILL BLAST ACROSS THE MIDDLE TEXAS COASTAL WATERS THURSDAY AFTERNOON. SUSTAINED WIND SPEEDS NEAR GALE FORCE ARE LIKELY ACROSS THE NEAR AND OFFSHORE WATERS...WITH FREQUENT GUSTS AROUND 40 KNOTS LIKELY. VERY ROUGH TO CHAOTIC SEAS WILL DEVELOP AS A RESULT OF THE STRONGER WINDS. POOR MARINE CONDITIONS ARE ALSO EXPECTED FOR AREA BAYS AND WATERWAYS. GMZ250-255-270-275-231000- /O.UPG.KCRP.GL.A.0002.140123T2100Z-140124T1200Z/ /O.NEW.KCRP.GL.W.0003.140123T1800Z-140124T1500Z/ /O.NEW.KCRP.SC.Y.0010.140124T1500Z-140125T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 906 PM CST WED JAN 22 2014 ...GALE WARNING IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 9 AM CST FRIDAY FOR THE NEAR AND OFFSHORE WATERS. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. * WINDS: NORTHEAST WIND SUSTAINED 30 TO 35 KNOTS WITH GUSTS TO AROUND 40 KNOTS...GRADUALLY DECREASING IN INTENSITY THROUGH THE DAY FRIDAY. * SEAS: QUICKLY BUILDING AFTER FRONTAL PASSAGE TO 9 TO 11 FEET NEARSHORE...12 TO 14 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ230-235-231000- /O.NEW.KCRP.SC.Y.0010.140123T1800Z-140125T0000Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 906 PM CST WED JAN 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A SMALL CRAFT ADVISORY FOR AREA BAYS AND WATERWAYS...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 PM CST FRIDAY. * WINDS AND BAYS: NORTHEAST WIND SUSTAINED 25 TO 30 KNOTS WITH A FEW GUSTS TO NEAR GALE FORCE. BAYS ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ HART
4 follow-up statements
709 WHUS74 KCRP 230943 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 343 AM CST THU JAN 23 2014 ...DANGEROUS MARINE CONDITIONS EXPECTED... .A STRONG ARCTIC COLD FRONT WILL BLAST ACROSS THE MIDDLE TEXAS COASTAL WATERS THURSDAY AFTERNOON. SUSTAINED WIND SPEEDS NEAR GALE FORCE ARE LIKELY ACROSS THE NEAR AND OFFSHORE WATERS...WITH FREQUENT GUSTS AROUND 40 KNOTS LIKELY. VERY ROUGH TO CHAOTIC SEAS WILL DEVELOP AS A RESULT OF THE STRONGER WINDS. POOR MARINE CONDITIONS ARE ALSO EXPECTED FOR AREA BAYS AND WATERWAYS. GMZ250-255-270-275-232100- /O.EXT.KCRP.GL.W.0003.140123T2100Z-140124T1300Z/ /O.EXT.KCRP.SC.Y.0010.140124T1300Z-140125T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 343 AM CST THU JAN 23 2014 ...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CST FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 6 PM CST FRIDAY... THE GALE WARNING IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM TO 6 PM CST FRIDAY. THIS ADVISORY IS FOR THE GULF WATERS BAFFIN BAY TO MATAGORDA SHIP CHANNEL OUT TO 60 NM OFFSHORE. * WINDS: NORTHEAST WIND SUSTAINED 30 TO 35 KNOTS WITH GUSTS 40 TO 50 KNOTS...GRADUALLY DECREASING IN INTENSITY THROUGH THE DAY FRIDAY. * SEAS: QUICKLY BUILDING AFTER FRONTAL PASSAGE TO 8 TO 11 FEET NEARSHORE...11 TO 14 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ230-235-232100- /O.EXT.KCRP.SC.Y.0010.140123T2100Z-140124T1300Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 343 AM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CST FRIDAY. * WINDS AND BAYS: NORTHEAST WIND SUSTAINED 25 TO 30 KNOTS WITH A FEW GUSTS 35 TO 40 KNOTS. BAYS ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GW
112 WHUS74 KCRP 232037 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 237 PM CST THU JAN 23 2014 ...DANGEROUS MARINE CONDITIONS EXPECTED... .A STRONG ARCTIC COLD FRONT WILL BLAST ACROSS THE MIDDLE TEXAS COASTAL WATERS THIS AFTERNOON. SUSTAINED WIND SPEEDS NEAR GALE FORCE ARE LIKELY ACROSS THE NEAR AND OFFSHORE WATERS...WITH FREQUENT GUSTS AROUND 40 KNOTS LIKELY. VERY ROUGH TO CHAOTIC SEAS WILL DEVELOP AS A RESULT OF THE STRONGER WINDS. POOR MARINE CONDITIONS ARE ALSO EXPECTED FOR AREA BAYS AND WATERWAYS. GMZ250-255-270-275-240445- /O.CON.KCRP.GL.W.0003.140123T2100Z-140124T1300Z/ /O.CON.KCRP.SC.Y.0010.140124T1300Z-140125T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 237 PM CST THU JAN 23 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CST FRIDAY. * WINDS: NORTHEAST WIND SUSTAINED 30 TO 35 KNOTS WITH GUSTS 40 TO 45 KNOTS...GRADUALLY DECREASING IN INTENSITY THROUGH THE DAY FRIDAY. * SEAS: QUICKLY BUILDING AFTER FRONTAL PASSAGE TO 8 TO 11 FEET NEARSHORE...11 TO 14 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ230-235-240445- /O.CON.KCRP.SC.Y.0010.140123T2100Z-140124T1300Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 237 PM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY. * WINDS AND BAYS: NORTHEAST WIND SUSTAINED 25 TO 30 KNOTS WITH A FEW GUSTS 35 TO 40 KNOTS. BAYS ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ PZ
966 WHUS74 KCRP 240340 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 940 PM CST THU JAN 23 2014 ...DANGEROUS MARINE CONDITIONS ONGOING... .SUSTAINED GALE CONDITIONS CONTINUE ACROSS MUCH OF THE NEAR AND OFFSHORE WATERS LATE THIS EVENING AND WILL PERSIST THROUGH MUCH OF THE NIGHT. AREA BAYS AND WATERWAYS ARE ALSO EXPERIENCING GUSTS TO GALE FORCE. THESE DANGEROUS CONDITIONS WILL GRADUALLY IMPROVE IN QUALITY LATE TONIGHT AND THROUGH THE DAY FRIDAY. GMZ250-255-270-275-241300- /O.CON.KCRP.GL.W.0003.000000T0000Z-140124T1300Z/ /O.CON.KCRP.SC.Y.0010.140124T1300Z-140125T0000Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 940 PM CST THU JAN 23 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY FOR THE NEAR AND OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CST FRIDAY. * WINDS: NORTHEAST WIND SUSTAINED 30 TO 35 KNOTS WITH GUSTS 40 TO 45 KNOTS...GRADUALLY DECREASING IN INTENSITY THROUGH THE DAY FRIDAY. * SEAS: 8 TO 11 FEET NEARSHORE...11 TO 14 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ230-235-241300- /O.CON.KCRP.SC.Y.0010.000000T0000Z-140124T1300Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 940 PM CST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY FOR AREA BAYS AND WATERWAYS. * WINDS AND BAYS: NORTHEAST WIND SUSTAINED 25 TO 30 KNOTS WITH A FEW GUSTS OF 35 TO 40 KNOTS. BAYS ROUGH TO VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ HART
343 WHUS74 KCRP 240932 MWWCRP URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 332 AM CST FRI JAN 24 2014 ...DANGEROUS MARINE CONDITIONS ONGOING EARLY THIS MORNING... ...CONDITIONS GRADUALLY IMPROVE LATE MORNING AND AFTERNOON... .VERY STRONG OFFSHORE FLOW WILL CONTINUE EARLY THIS MORNING. THE OFFSHORE FLOW WILL GRADUALLY WEAKEN LATE MORNING AND AFTERNOON AND SEAS WILL SLOWLY SUBSIDE.. GMZ270-275-241800- /O.CAN.KCRP.GL.W.0003.000000T0000Z-140124T1300Z/ /O.EXT.KCRP.SC.Y.0010.140124T0932Z-140125T0000Z/ WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 332 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE GALE WARNING FOR THE MIDDLE TEXAS GULF WATERS. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING FOR THE MIDDLE TEXAS OFFSHORE GULF WATERS. * WINDS: NORTH WIND SUSTAINED 25 TO 30 KNOTS WITH OCCASIONAL GUSTS NEAR 35 KNOTS EARLY IN THE MORNING...DECREASING TO 20 TO 25 KNOTS IN THE LATE MORNING...THEN DECREASING TO 15 TO 20 KNOTS IN THE AFTERNOON. * SEAS: 13 TO 15 FEET DECREASING TO 8 TO 10 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ250-255-241800- /O.CAN.KCRP.GL.W.0003.000000T0000Z-140124T1300Z/ /O.EXT.KCRP.SC.Y.0010.140124T0932Z-140124T1800Z/ COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- 332 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE GALE WARNING FOR THE MIDDLE TEXAS GULF WATERS. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY FOR THE NEARSHORE MIDDLE TEXAS COASTAL WATERS. * WINDS: NORTHEAST WIND SUSTAINED 25 KNOTS WITH GUSTS NEAR 30 KNOTS DECREASING TO 15 TO 20 KNOTS IN THE AFTERNOON. * SEAS: 7 TO 9 FEET NEARSHORE...DECREASING TO 5 TO 6 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$ GMZ230-235-241500- /O.EXT.KCRP.SC.Y.0010.000000T0000Z-140124T1500Z/ BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- 332 AM CST FRI JAN 24 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS AND BAYS: NORTHEAST WIND SUSTAINED AROUND 25 KNOTS DECREASING TO 15 TO 20 KNOTS LATE IN THE MORNING. BAYS CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. MARINERS SHOULD PAY CLOSE ATTENTION TO THE MARINE FORECAST...AND CONSIDER WIND AND SEA CONDITIONS IN PLANNING. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Jan 22, 5:44 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 22, 5:44 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 PM CST WED JAN 22 2014
.DISCUSSION...UPDATED FOR 00Z AVIATION.
&&
.AVIATION...SOUTHEAST WINDS WILL CONTINUE TO USHER LOW LEVEL
MOISTURE BACK INTO SOUTH TEXAS...WITH A TRANSITION TO MVFR
CONDITIONS EXPECTED AFTER 09Z. MAIN ISSUE THIS TAF CYCLE WILL BE
ARCTIC COLD FRONT WHICH WILL MOVE THROUGH AROUND MIDDAY/EARLY
AFTERNOON WITH GUSTY NE WINDS IN ITS WAKE. IN ADDITION...CHANCES
FOR LIGHT RAIN WILL INCREASE DURING THE AFTERNOON AND HAVE
INCLUDED -RA REMARKS AT THE ALI/VCT/CRP TERMINALS.
&&
.PREV DISCUSSION... /ISSUED 257 PM CST WED JAN 22 2014/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...THE FORECAST STARTS
OUT PRETTY QUIET...BUT THAT DOESNT LAST LONG. MOISTURE WILL
CONTINUE TO GRADUALLY INCREASE THIS EVENING AND TONIGHT WITH
ONSHORE FLOW RESUMING. A 0.18 PWAT THIS MORNING SHOULD BE CLOSER
TO AN INCH BY MIDNIGHT...AND CONTINUE TO INCREASE THROUGH THE
MORNING. INCREASING CLOUDS AND LOW TEMPS IN THE 50S ARE EXPECTED
TONIGHT AS A RESULT OF THE INCREASING MOISTURE.
ADDITIONALLY...MOISTURE CONVERGENCE ALONG THE COASTLINE LOOKS TO
BE ENOUGH TO START GETTING SOME STREAMER SHOWERS DEVELOPING
OVERNIGHT.
OUR NEXT COLD FRONT WILL PUSH INTO THE AREA AROUND MID DAY ON
THURSDAY HAVE BACKED OFF ON TIMING JUST A BIT AS MODELS ALL HAVE THE
FRONT REALLY JUST INCHING INTO THE FORECAST AREA AT 18Z. SHOULD SEE
IT PUSH THROUGH MOST OF THE AREA BY AROUND 21Z. STRONG COLD
ADVECTION BEHIND THE FRONT WILL DROP TEMPERATURES VERY QUICKLY ONCE
THE FRONT PASSES. HIGH TEMPERATURE TRICKY FOR TOMORROW DUE TO MID
DAY FRONT...BUT THINK MID/UPPER 60S ARE POSSIBLE IN THE
SOUTH/SOUTHEAST BEFORE THE FRONT GETS THROUGH. COOLER NORTH WITH
EARLIER FRONT. WITH THE SHALLOW NATURE OF THE FRONT WILL SEE WARM
ADVECTION LIFTING OVERTOP OF THE FRONT PRODUCING ISENTROPIC
LIFT/STRATIFORM RAIN. THIS IS EXPECTED TO DEVELOP PRETTY SHORTLY
AFTER FRONTAL PASSAGE AND CONTINUE INTO THE NIGHT. STRONG NORTHERLY
WINDS WILL ADD TO THE COLD AND RAIN TO MAKE FOR A RATHER UNPLEASANT
EVENING/NIGHT.
THE BIG CHALLENGE OF THE FORECAST THEN COMES AT THE VERY END OF THE
PERIOD WITH PRECIP TYPE ISSUES. HAVE SPENT MUCH OF THE DAY MULLING
OVER THE POSSIBILITIES AND THINK THERE IS A FAIR CHANCE TO GET SOME
FREEZING RAIN AND/OR SLEET IN MUCH OF THE AREA. HAVE CHANCE WORDING
FOR THIS GENERALLY WEST OF HWY 77 AND NORTH OF HWY 44. THE REST OF
THE AREA IS NOT OUT OF THE WOODS AND WILL HAVE A SLIGHT CHANCE. A
BRIEF RUNDOWN OF WHAT SOUNDINGS LOOK LIKE...WILL BE MOIST (BUT NOT
SATURATED) ABOVE 10KFT (INCLUDING DENDRITE GROWTH ZONE.) COULD SEE
CRYSTAL GROWTH IN THAT REGION...BUT HAVE A PRETTY DEEP WARM LAYER
BETWEEN 3KFT AND 10KFT THAT WOULD LIKELY MELT ANY SNOW FLAKES (MAX
TEMP ABOVE 3C). PROFILE RETURNS TO SUB FREEZING SOMEWHERE AROUND 3
TO 4KFT. THE DEPTH OF THIS COLD LAYER WILL BE THE DIFFERENT BETWEEN
SLEET OR RAIN/FREEZING RAIN. TOO CLOSE TO BE CONFIDENT IN ONE OVER
THE OTHER AT THIS POINT. SURFACE TEMPERATURES WILL ALSO BE
BORDERLINE AND LEAD TO FORECAST ISSUES BETWEEN RAIN OR FREEZING
RAIN. STILL LOTS OF QUESTIONS DUE TO THE EVENT BEING RIGHT ON THE
EDGE OF SEVERAL DIFFERENT POSSIBILITIES. THINK ANY ACCUMULATION
WOULD BE MINOR...AND MAINLY IMPACT BRIDGES/OVERPASSES...AS SURFACE
TEMPERATURES ARE STILL VERY WARM (MID 50S). WILL STICK WITH SPS
PRODUCT FOR INFORMATION AT THIS POINT...BUT ADDITIONAL PRODUCTS MAY
BE NECESSARY WITH FUTURE FORECAST PACKAGES AS WE GET CLOSER TO THE
EVENT.
LONG TERM (FRIDAY THROUGH WEDNESDAY)...MESSY FORECAST LOOKS TO BE
ONGOING AT THE START OF THE EXTENDED. A SHALLOW COLD AIR MASS WILL
HAVE OVERSPREAD THE COASTAL BEND...WITH DECENT ISENTROPIC LIFT
TRIGGERING LIGHT PRECIPITATION OVER A WIDE AREA. THERMAL PROFILES
HAVE TRENDED COLDER IN RECENT MODEL RUNS...WITH IP/ZR/ZL POTENTIALLY
ONGOING AT 12Z. BOUNDARY LAYER REMAINS AT LEAST MARGINAL FOR MIXED
PRECIP UNTIL NOON OR JUST THEREAFTER OVER INLAND NORTHEAST
COUNTIES...SO HAVE EXTENDED MENTION IN THOSE AREAS. HAVE ALSO
BROUGHT MIXED PRECIP CLOSER TO THE COAST BASED ON 12Z MODEL OUTPUT.
ANY ICING THREAT WOULD BE CONFINED TO ELEVATED SURFACES GIVEN WARM
SOIL TEMPERATURES. WINDS TO ONLY GRADUALLY DIMINISH THROUGH THE DAY
FRIDAY...WITH SCA CONDITIONS THROUGH AT LEAST MIDDAY. SEAS WILL
REMAIN ELEVATED THROUGH THE DAY. CONTINUING CAA WILL LEAD TO JUST A
LIMITED TEMPERATURE RECOVERY ON FRIDAY.
HIGH PRESSURE BUILDS IN FRIDAY NIGHT...CONFINING ANY PRECIPITATION
THREAT OFFSHORE. HAVE UNDERCUT NUMERICAL GUIDANCE SLIGHTLY FRIDAY
NIGHT GIVEN LOWER HIGHS ON FRIDAY. AS ARCTIC AIR SLIDES EAST OF
US...TEMPERATURES WILL WARM RAPIDLY...REACHING THE 60S ON SATURDAY
AND 70S IN MANY AREAS ON SUNDAY. DRY FRONT MOVES THROUGH ON
MONDAY...LEADING TO COOL MORNINGS TUESDAY AND WEDNESDAY. MEDIUM
RANGE MODELS THEN DIVERGE...WITH GFS DEVELOPING A WEAK COASTAL TROF
AND ECMWF RESUMING ONSHORE FLOW.
MARINE...EXPECT GALES TO DEVELOP BEHIND COLD FRONT THURSDAY
AFTERNOON AND NIGHT. HAVE ADJUSTED TIME OF GALE WATCH SLIGHTLY DUE
TO SLOWER FRONT TIMING. WILL HOLD WITH WATCH FOR NOW AS TIMING IS
STILL AT LEAST 24 HOURS OUT. THIS WILL LIKELY NEED UPGRADED LATER
TONIGHT OR THURSDAY MORNING. SIMILAR TO THE COLD FRONT
YESTERDAY...SUSTAINED WINDS WILL BE NEAR GALE FORCE BUT FREQUENT
GUSTS TO GALE ARE LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 58 65 34 39 34 / 10 50 60 50 10
VICTORIA 53 58 30 37 30 / 20 50 60 50 10
LAREDO 53 64 34 42 38 / 10 30 50 20 10
ALICE 54 65 33 40 34 / 10 40 60 40 10
ROCKPORT 60 64 35 39 35 / 20 50 50 50 10
COTULLA 53 58 30 40 33 / 10 30 40 20 10
KINGSVILLE 55 67 34 39 33 / 10 40 50 40 10
NAVY CORPUS 61 65 39 42 38 / 20 50 50 50 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO
PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN
BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Jan 22, 5:35 AM CST, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 535 AM CST WED JAN 22 2014 TXZ229>234-239>247-231145- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 535 AM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF FREEZING RAIN AND SLEET OVERNIGHT THURSDAY NIGHT AND FRIDAY MORNING...MAINLY OVER THE NORTHERN COASTAL BEND AND VICTORIA AREA. A WINTER WEATHER WATCH MAY BE REQUIRED LATER TODAY OR TONIGHT. THE CHANCES FOR SLEET AND FREEZING RAIN ARE LOWER FARTHER SOUTH AND WEST. WIND CHILLS RANGING FROM THE UPPER TEENS TO MID 20S ARE EXPECTED THURSDAY NIGHT THROUGH MID FRIDAY MORNING OVER MOST OF SOUTH TEXAS. FREEZING TEMPERATURES ARE FORECAST FOR EARLY FRIDAY MORNING OVER AREAS NEAR AND NORTH OF A RACHAL TO ENCINAL TO BEEVILLE TO REFUGIO TO PORT LAVACA LINE. FREEZING TEMPERATURES ARE EXPECTED AGAIN EARLY SATURDAY MORNING OVER AREAS NEAR AND WEST OF A RICARDO TO CORPUS CHRISTI TO REFUGIO TO PORT LAVACA LINE...BUT EAST AND NORTH OF A BRUNI TO FREER TO ENCINAL LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-231145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 535 AM CST WED JAN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES...POSSIBLY A GALE WARNING...MAY BE REQUIRED LATE THURSDAY AND THURSDAY NIGHT IN RESPONSE TO A STRONG COLD FRONT MOVING THROUGH THE AREA. A GALE WATCH IS IN EFFECT FOR LATE THURSDAY AND THURSDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FOR THE GULF WATERS THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/IB
In the hours before
Special weather statement, Jan 22, 3:52 PM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 352 PM CST WED JAN 22 2014 TXZ229>234-239>247-231200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO... ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI...PORTLAND... INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT...REFUGIO... WOODSBORO...PORT LAVACA 352 PM CST WED JAN 22 2014 ...POTENTIAL INCREASING FOR WINTRY PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY MORNING ALONG WITH DANGEROUS WINDCHILLS... A STRONG COLD FRONT IS SET TO MOVE THROUGH THE FORECAST AREA EARLY THURSDAY AFTERNOON. THIS FRONT WILL BRING DANGEROUS WIND CHILLS AND A CHANCE FOR WINTRY PRECIPITATION THURSDAY NIGHT AND FRIDAY MORNING. AFTER MORNING HIGHS IN THE 50S AND 60S ON THURSDAY...READINGS WILL FALL INTO THE 40S DURING THE AFTERNOON. NORTH TO NORTHEAST WINDS WILL ALSO INCREASE TO 20 TO 35 MPH BEHIND THE FRONT THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. AREAS OF LIGHT RAIN WILL DEVELOP OVER SOUTH TEXAS THURSDAY AND CONTINUE THURSDAY NIGHT AND FRIDAY MORNING. THE COLD TEMPERATURES...WINDS...AND RAIN WILL BRING THE CHANCE FOR POTENTIALLY DANGEROUS WIND CHILLS AND SOME WINTRY PRECIPITATION IN THE FORM OF SLEET OR FREEZING RAIN. TEMPERATURES WILL BE AT OR NEAR FREEZING FOR MOST OF SOUTH TEXAS BY SUNRISE FRIDAY MORNING. RAIN MAY MIX WITH SLEET IN ANY PART OF SOUTH TEXAS...AND COULD BECOME FREEZING RAIN WHERE TEMPERATURES FALL BELOW FREEZING. BRIDGES AND OVERPASSES WOULD BE THE MOST LIKELY LOCATIONS FOR ICE ON ROADWAYS...AS SURFACE STREETS SHOULD REMAIN ABOVE FREEZING. HOWEVER...ANY AMOUNT OF FREEZING RAIN OR SLEET COULD CAUSE TRAVEL PROBLEMS. THE AREAS MOST LIKELY TO RECEIVE SMALL ACCUMULATIONS OF FREEZING RAIN WILL BE OVER THE NORTHERN COASTAL BEND AND VICTORIA AREA...GENERALLY NEAR...NORTH AND EAST OF A THREE RIVERS TO BEEVILLE TO BLOOMINGTON LINE. THE POTENTIAL FOR WINTRY PRECIPITATION SHOULD END BY FRIDAY AFTERNOON AS RAINFALL DIMINISHES AND TEMPERATURES WARM SLIGHTLY. ALONG WITH THE POTENTIAL FOR WINTRY PRECIPITATION AND FREEZING TEMPERATURES LATE THURSDAY NIGHT AND FRIDAY MORNING...THE COMBINATION OF WINDS AND TEMPERATURES WILL RESULT IN WIND CHILLS FROM THE UPPER TEENS TO MID 20S OVER MOST OF SOUTH TEXAS THURSDAY NIGHT AND FRIDAY MORNING. ALSO...FREEZING TEMPERATURES ARE EXPECTED OVER MOST INLAND AREAS FRIDAY NIGHT AND SATURDAY MORNING OVER AREAS NEAR AND WEST OF A RICARDO TO CORPUS CHRISTI TO REFUGIO TO PORT LAVACA LINE...BUT EAST AND NORTH OF A BRUNI TO FREER TO ENCINAL LINE. PLEASE STAY TUNED TO LATER FORECASTS ON THIS DEVELOPING WINTRY PRECIPITATION EVENT FOR SOUTH TEXAS. A WINTER WEATHER WATCH MAY BE NECESSARY LATER TODAY OR TONIGHT. PZ/JV
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:50 PM CST | Winter Storm Watch | CRP | Bee, Calhoun, Goliad, Refugio, Victoria | 8 hr |
| Jan 22, 8:50 PM CST | Winter Weather Advisory | CRP | Aransas, Bee, Calhoun, Duval, Jim Wells, Kleberg and 7 more | 39 hr |
| Jan 22, 9:06 PM CST | Small Craft Advisory | CRP | 51 hr | |
| Jan 23, 4:00 AM CST | Freeze Warning | CRP | Bee, Calhoun, Duval, Goliad, Jim Wells, La Salle and 7 more | 32 hr |
| Jan 23, 4:30 AM CST | Wind Chill Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 32 hr |
| Jan 23, 4:30 AM CST | Winter Storm Warning | CRP | Goliad, Refugio, Victoria | 32 hr |
| Jan 23, 4:42 PM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.